ADVERTISEMENT

Q. What could a fever of two days duration and rigors be due to?

Answered by
Dr. Murali R
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 03, 2018 and last reviewed on: Dec 22, 2018

Hello doctor,

A 58 year old man had a high fever with rigors yesterday. He has given blood for testing.

After the completion of the blood test, he had a febrile illness. Can you suggest medications and do's and don'ts?

#

Hello,

Welcome to icliniq.com.

Fever of two days duration with rigors may be non-specific, viral, malaria or a urinary tract infection. Look for rashes on the body because viral fevers are prevalent now.

Take Dolo 650 (Paracetamol) as when the fever comes, up to a maximum of four times a day. And, if the fever is more than 101 degrees, do a cold sponging.

If he has a cold or cough, he can start antibiotic Augmentin 625 (Amoxicillin and Potassium Clavulanate) twice daily after food for five days. Do a complete blood picture and share the report. If you have any other queries please let me know.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
If I had six Paracetamol tablets and seven of Mefenamic acid, how bad can it be?

.. is really too high. You should not take medicines like this without a proper prescription from your doctor. You may have an acute liver failure. Stop them right now and take a high-carbohydrate diet for the next five to seven d...   Read full

Can I take Paracetamol tablets for my severe tooth pain?

Hello Doctor, Can I take two Amoxicillin 500 tablets  ... If you are taking Amoxicillin for your toothache, then let me educate you it is an antibiotic and not a painkiller ...   Read full

Fever in Babies: When to Call the Doctor

.. symptom. When babies have fever, it can be traumatic for the parents as well, because they are unsure of what is causing it and how to soothe the baby. Adding to their anxiety, the baby is unable to explain his/ her discomfort in words. This artic...   Read full

Frequently Asked Questions


1.

Why Dolo 650 is used?

Dolo 650 contains Paracetamol which is a nonsteroidal anti-inflammatory drug used mainly for mild to moderate pain and fever which can be due to a headache,inflammation, infection, pain in the muscles, cramps due to menstruation, etc.

2.

Is Dolo 650 a painkiller?

Yes, it is a painkiller. By the category of drug it falls into, it is a good analgesic (painkiller) and antipyretic (against fever) but poor anti-inflammatory.

3.

Does Dolo 650 affect pregnancy?

It is comparatively a safer drug during pregnancy but try to limit the dosage, and has exceptions too. Hence, get your doctor’s consent before having it.

4.

How often can Dolo 650 be taken?

It can be taken thrice daily at the maximum by adults. Do not overdose it more than 4 grams in adults and it is better to consult your physician before taking it, if in doubt.

5.

What is the side effect of Dolo 650?

The side effects include the following. Allergy, nauseous, vomiting, ulcer (stomach or mouth), anemia, unusually finding a bleeding or bruise, lethargy, and fatigue.

6.

Can Dolo 650 be used for stomach pain?

It can be used in case it is a muscular cramp. But, if it is due to any other cause like ulcer,etc., it is advisable to get treated for the disease.

7.

Can Dolo 650 be used for body pain?

Yes, one of the major indication of this medicine is for mild to moderate pain. This gives temporary relief. But, in case you continue to have the pain for longer periods, get yourself evaluated for the cause and treatment.

8.

Which tablet is best for fever?

Paracetamol is the gold standard tablet used during fever, though should be used cautiously in patients with liver disease.

9.

Is Combiflam a painkiller?

Yes, Combiflam is a combination of Paracetamol and Ibuprofen, which are potent painkillers, and come under the major group of drugs called a nonsteroidal anti-inflammatory drug.

10.

Is Crocin banned in US?

No, it is not. Plain paracetamol available in the name of Acetaminophen (Tylenol) in US. But the combination with other pain killers are banned due to high death rate caused by liver toxicity.

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»
What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»
Does a cold sore indicate cervical cancer?
Hi doctor,Can a cold sore virus cause cervical cancer? I never had sex before, but I have caught a cold sore from one of...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.